Ive been taking lexapro less than a year and have bouts of lightheadedness and dizziness. Is that normal?
Person's Gender: Female
Person's Age: 39
Nothing trying to deal with it. But its hard at times
This is Dr Sathya and I am very glad to help you with your question.
While lexapro can cause lightheadedness/dizziness, however it is not that common.
One way to tell whether lexapro is doing this or not by relating the onset of dizziness with lexapro intake.
If you see the dizziness occurs mostly after you take lexapro then the possibility of lexapro induced dizziness is high, for example the dizziness is mild or better before you take lexapro but after taking lexapro say about 30 minutes to 1 hour it starts and then builds up in intensity if you see this type of pattern then it may be lexapro related.
On the other hand if dizziness occurs randomly without any clear cut relation to lexapro intake then the cause for dizziness may be something else.
There are myriad other causes for dizziness/lightheadedness (other than medication side effect) including dehydration, blood pressure changes (low or high), anemia, hypoglycemia (low blood glucose), thyroid gland dysfunction, heart dysfunction, autonomic nervous system dysfunction, vasovagal syncope/presyncope (a type of neurally mediated fainting), rapid breathing, panic disorder etc.
I am not telling all these above are applicable in your case, but mentioning with you the possibilities. So if you do not see a clear association for your dizziness with lexapro then you need a thorough evaluation in a clinic to look for all these other possibilities. Also try to maintain a good hydration, because some cases of dizziness are from dehydration.
When you get some time please go through the above details and if you have any additional questions do not hesitate to ask them; and if you feel you have received the information you are looking for and feel satisfied with my answer click on the smiley face to compensate me for the time and effort put by me in answering your question.
I will switch this to Q & A (Question & Answer) format - just in case you are unable to access to this chat system due to some technical reasons. If you have any additional questions I will be available to help you in the Q & A format too.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information. What happens now? If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.